Hail, Ashley
- When
- March 31, 11:25 PM CST to 11:27 PM CST
- Where
- Ashley County, 1.91 mi SSW of Trafalgar to 5 mi WNW of Montrose
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.326, -91.616
A weather system moved through the region on April 1st and brought a round of thunderstorms during the early morning hours of the 1st with a few more storms during the late afternoon hours. A couple of these storms became severe and produced hail and locally heavy rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A weather system moved through the region on April 1st and brought a round of thunderstorms during the early morning hours of the 1st with a few more storms during the late afternoon hours. A couple of these storms became severe and produced hail and locally heavy rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 31, 9:08 PM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1008 PM CDT MON MAR 31 2008 .DISCUSSION...WILL DO A QUICK UPDATE TO REMOVE THE LKY. SHOWERS WERE SLOWLY DISSIPATING ACROSS THE NORTH...WITH LITTLE DEVELOPMENT ACROSS THE SOUTH. MADE SOME SMALL ADJUSTMENTS TO THE POPS TO HOLD OFF ACROSS THE SOUTH AND EAST UNTIL AFTER MIDNIGHT. ADJUSTED HOURLY VALUES TO FOR SLOWER COOLING TREND AND LOWERED WINDS SLIGHTLY ACROSS THE NORTHWEST. LOOKS LIKE WIND SPEEDS WILL REMAIN IN THE 10-20 MPH RANGE THROUGH THE NIGHT. STILL LOOKING FOR THE LINE OF STRONG TO SEVERE STORMS TO MOVE INTO THE NORTHWEST ZONES AROUND MIDNIGHT. LAPS SHOWS A LITTLE INSTABILITY...MAYBE 500J ALONG AND WEST OF THE RIVER. SOUNDINGS SUGGEST THERE MAYBE SOME ELEVATED INSTABILITY...LAPSE RATES WERE OK...BUT THERE WAS VERY LITTLE SHEAR. ANYWAY...WILL NOT MAKE ANY OTHER ADJUSTMENTS TO THE FORECAST. THE TEMPS WERE GOOD. MAY ADD MENTION OF STRONG STORMS FOR THE NORTHWEST OVERNIGHT...ALTHOUGH CONDITIONS LOOK MARGINAL. THE LINE OF STORMS STILL LOOK STRONG AND MODELS SHOW THE LINE HOLDING TOGETHER AS IT MOVES INTO THE CWA. && .AVIATION... WINDS HAVE DIMINISHED FOR MOST OF THE AREA. THERE MAY BE AN OCCASIONAL GUST TO 20KTS...BUT FOR THE MOST PART SUSTAINED WILL REMAIN AROUND 10-15KT THROUGH THE NIGHT. FORECAST WILL BE DIFFICULT FOR MUCH OF THE PERIOD. THE TIMING OF THE LINE OF STORMS WAS STILL UNCERTAIN. FOR NOW WILL CONTINUE TO BRING STORMS INTO GLH AROUND 6-10Z...GWO 8-11...JAN11-15...GTR12-16...MEI/HBG 17-20. THE STORMS WILL CONTINUE TO DISSIPATE THROUGH THE EARLY EVENING...BUT SOME SHOWER WILL LIKELY LINGER AROUND HBG THRU 00Z. WILL GO WITH VFR CONDITIONS AT GLH/GWO AND MVFR CONDITIONS ELSEWHERE BY 00Z. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 63 73 56 73 / 72 80 47 18 MERIDIAN 61 73 57 74 / 49 83 66 26 VICKSBURG 64 73 55 72 / 84 80 34 15 HATTIESBURG 63 75 61 77 / 33 80 57 33 NATCHEZ 64 74 57 74 / 76 80 38 16 GREENVILLE 61 68 51 66 / 92 67 15 14 GREENWOOD 61 69 51 69 / 89 72 22 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 835 PM CDT MON MAR 31 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 020145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 835 PM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FOR THE NORTHWEST PORTIONS OF THE OUTLOOK AREA OVERNIGHT. WIND GUSTS TO 50 MPH AND PEA TO DIME SIZED HAIL WILL BE THE MAIN CONCERNS. BY TUESDAY AFTERNOON...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF INTERSTATE 20. DAMAGING WINDS WILL BE THE PRIMARY RISK...HOWEVER LARGE HAIL WILL ALSO BE POSSIBLE. A COLD FRONT WILL DROP INTO THE ARKLAMISS REGION LATE TONIGHT AND SLOWLY MOVE SOUTH AND EAST ACROSS THE OUTLOOK THROUGH TUESDAY AFTERNOON. THE COLD FRONT WILL REACH THE CENTRAL SECTIONS OF THE AREA DURING PRIME DAYTIME HEATING TUESDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA. ADEQUATE MOISTURE AND INSTABILITY ALONG WITH THE LIFT ASSOCIATED WITH THE COLD FRONT MAY LEAD TO A FEW STRONG TO SEVERE STORMS ACROSS THE SOUTH IN THE AFTERNOON. THE SYSTEM WILL CONTINUE TO WEAKEN AS IT MOVES SOUTH THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1211 AM CDT TUE APR 1 2008 MSZ018-019-010610- BOLIVAR MS-SUNFLOWER MS- 1211 AM CDT TUE APR 1 2008 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED IN THE GUNNISON TO ROSEDALE AREA AT 1211 AM CDT...AND MOVING EAST AT 50 MPH. THESE STORMS WILL MOVE ACROSS MUCH OF BOLIVAR AND NORTHERN SUNFLOWER COUNTIES THROUGH 1 AM CDT. PEOPLE IN BOLIVAR AND SUNFLOWER COUNTIES...INCLUDING THE CITIES OF CLEVELAND...DREW...PARCHMAN...ROSEDALE...RULEVILLE...SHAW AND SHELBY...SHOULD MONITOR THIS STORM CLOSELY. EEC
The Little Rock radar (KLZK), 178 km away, was scanning. The volume nearest the first event began at 05:24 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 92863.